





Chinese Academy of Engineering (CAE)
U.S. National Academy of Engineering (NAE)
Royal Academy of Engineering (RAEng)

Global Grand Challenges Summit

Tackling Global Challenges and Creating a Better Future

BEIJING, SEPTEMBER 15-16, 2015

PROGRAM

Tuesday, September 15

8.40am	Participants sign in
	Participants sign-in OPENING CEREMONY & PLENARY ADDRESSES
9.00am	
	Chair: ZHOU Ji, President of CAE
9.04am	Address by NAE leadership
9.08am	Address by RAE leadership
9.12am	Address by US Ambassador
9.16am	Address by UK Minister Counsellor
9.20am	PLENARY ADDRESSES
9.20am	Jack Ma, Chairman of Alibaba
9.40am	Charles O. Holliday, Chairman of NAE, Chairman of Royal Dutch Shell
10.00am	Andrew Chan FREng, Chairman of Arup Group Trusts
10.20am	Break
10.40am	Short inspirational video clip
10.45am	SESSION 1: SUSTAINABILITY
	Chair: CHEN Jining, Minister of the Ministry of Environmental Protection of China
11.00am	Same Challenges with Bigger Answers or a Different Question
	Keith Clarke CBE, Chair, Tidal Lagoon Swansea Bay plc
	Vice President, Institute of Civil Engineers
11.15am	Fitting on the Earth: Grand Challenges to Preserve the Habitability of the Planet
	Robert Socolow, Co-Director, the Carbon Mitigation Initiative;
	Director, Climate and Energy Challenge, Princeton
	Environmental Institute
11.30am	Sustainable Management of Urban Water Resources
	QIAN Yi, CAE Member

Global Grand Challenges Summit Tackling Global Challenges and Creating a Better Future

11.45am 12.15pm	30-m Lunch	inute moderated discussion/response to audience questions า	
1.30pm 1.35pm	SESS	inspirational video clip SION 2: RESTORE AND IMPROVE URBAN INFRASTRUCTURE : XU Kuangdi, Honorary Chairman of the Governing Board of CAE, CAE Member	
1.50pm		Yunhe, CAE Member	
2.05pm		ore and Improve Urban Infrastructure Illa Mitchell CBE FREng, Director of Arup	
2.20pm		tecture Unplugged Sung, Principal DOSU Studio Architecture	
2.35pm 3.05pm	30-m Break	inute moderated discussion/response to audience questions	
3.25pm 3.30pm	SESS	inspirational video clip SION 3: HEALTH : Roderic Pettigrew, Director of the National Institute of Biomedical Imaging and Bioengineering, US National Institutes of Health	
3.45pm	Informatics: the Frontier of Innovation in Health and Healthcare Molly Coye, Chief Innovation Officer of the UCLA Health System		
4.00pm	From Wearables to Smart Implants – Towards Pervasive and Personalised Healthcare		
4.15pm	Healt	ng-Zhong Yang, Director of the Hamlyn Centre at Imperial College h in the Aging World-What Should We Do? Yumei, CAE Member	
4.30pm	30-m	inute moderated discussion/response to audience questions	
6.00pm-8.00pm		Gala Reception & Dinner (East Dining Hall, BCC) Chair: FAN Daiming, Vice President of CAE Demarks by 7UOL lie President of CAE	
6.00pm-6.05pm		Remarks by ZHOU Ji, President of CAE	

Remarks by WANG Yupu, Chairman of Sinopec Group

Remarks by Keoki Jackson, CTO of Lockheed Martin

6.05pm-6.10pm

6.10pm-6.15pm

Global Grand Challenges Summit

Tackling Global Challenges and Creating a Better Future

6.40pm-7.00pm Student Day Event Awarding Ceremony

Short inspirational video clip

(Chair: Yannis Yortsos, Dean of the USC Viterbi School of Engineering)

8.00pm End of reception

Wednesday, September 16

1.30pm

8.30am	Short inspirational video clip
8.35am	SESSION 4: JOY OF LIVING
	Chair: Wayne Clough, President Emeritus, Georgia Institute of Technology; Former Secretary, Smithsonian Institution
8.50am	XXXXXXXX
	Will.i.am, global music artist (front man for The Black Eyed Peas)), entrepreneur and philanthropist
9.05am	How to Combine the Old TCM Practice with Modern Technologies to Improve
	the Quality of Our Life?
	CHENG Jing, CAE Member
9.20am	The Potential of Consumer Virtual Reality
	Jack Cohen, RAEng Enterprise Fellow, University of Warwick
9.35am	30-minute moderated discussion/response to audience questions
10.05am	Break
10.25am	Short inspirational video clip
10.30am	SESSION 5: ENERGY
	Chair: FU Chengyu, former Chairman of Sinopec Group
10.45am	A New Industrial Revolution for a Sustainable Energy Future
	Arun Majumdar, Professor, Stanford University
11.00am	XXXXXXXX
	Alastair Borthwick RAEng, the Institute of Energy Systems in Edinburgh
11.15am	The Reliability of Comprehensive Energy
	XUE Yusheng, CAE Member
11.30am	30-minute moderated discussion/response to audience questions
12.00pm	Lunch

Global Grand Challenges Summit Tackling Global Challenges and Creating a Better Future

1.35pm	SESSION 6: EDUCATION
	Chair: Richard Miller, President of Olin College
1.50pm	For a Better Future: China's Engineer and Engineering Education
	WU Qidi, former Vice Minister of the Ministry of Education of China
2.05pm	Our Greatest Grand Challenge: Preparing the Next Generation for the Future
	Dean Kamen, Founder & President of DEKA Research & Development Corporation
2.20pm	The Beginnings of Wisdom: Challenges in Engineering Education
	Helen Atkinson, Head of the Department of Engineering, University of Leicester
2.35pm	30-minute moderated panel discussion/response to audience questions
3.05pm	Break
3.25pm	Short inspirational video clip
3.30pm	SESSION 7: SECURITY AND RESILIENCE
	Chair: Keoki Jackson, Chief Technology Officer, Lockheed Martin
3.45pm	IoT Security
	Maire O'Neill, Director of Research for Data Security Systems at the
	Centre for Secure Information Technologies (CSIT), Queen's
4.00pm	University Belfast Climate Intervention: Possible Impacts on Global Security and Resilience
4.00pm	Marcia McNutt, AAAS, Editor of Science magazine, Geophysicist
4.15pm	Respond to Global Changes as a Community of Common Destiny
4. 13pm	DU Xiangwan, CAE Member
4.30pm	30-minute moderated discussion/response to audience questions
4.50pm	30-minute moderated discussion/response to addience questions
	Chair: FAN Daiming, Vice President of CAE
5.00pm	Student Day competition report
	Chair: Yannis Yortsos, Dean of the USC Viterbi School of Engineering
5.25pm	Closing remarks
	ZHOU Ji, President of CAE
5.30pm	Summit adjourns